Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Mellaril Withdrawal

If you abruptly stop taking Mellaril, withdrawal symptoms may occur. Among these potential symptoms of Mellaril withdrawal are digestive problems, nausea, dizziness, and hallucinations. To reduce the risk of developing withdrawals from Mellaril, your healthcare provider may wean you off the drug slowly when you are stopping treatment -- as well as when you are switching to a different schizophrenia medication.

An Introduction to Mellaril Withdrawal

Mellaril® (thioridazine) is a prescription medication approved to treat schizophrenia. As with most medications for mental illnesses, stopping Mellaril is not recommended without your healthcare provider's approval. Although Mellaril is not addicting and is not likely to be abused, the brain may need time to adjust when you stop taking Mellaril.
 

Mellaril Withdrawal Symptoms

Mellaril withdrawal symptoms can include, but are not limited to:
 
  • Digestive problems, such as diarrhea or abdominal pain (or stomach pain)
  • Nausea and vomiting
  • Dizziness
  • Shakiness
  • Hallucinations, delusions, or other psychotic symptoms.
     
These Mellaril withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (schizophrenia).
 

Limiting Mellaril Withdrawal

Your healthcare provider may decide to wean you off Mellaril slowly to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another medication, your healthcare provider may still recommend stopping Mellaril slowly. Be sure to talk with your healthcare provider before stopping Mellaril. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Mellaril.
5 Common Relationship Mistakes for Adults With ADHD

Mellaril Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.